Trying to sort myself out for Xmas :(

Hi,I've only joined this page a few days ago but I wonder if anyone can help me.<br /> I was diagnosed with hypothyroidism 14 years ago.I have been tweaking my thyroxine for more or less all that time,but 25mcg up or down that's all.<br /> I'd recently been having some problems weeing too much,no matter how much I drunk.The doctors found blood in it so they did an ultrasound and ct scan.They found kidneys cysts that's all,and it still didn't account for the problems.Kidney cysts don't cause you grief unless they're very big. <br />I was feeling very rubbish ,my eyes had swollen,and my heart was just pounding for no reason.<br />I googled for my swollen eyes,because I was getting very self consious about it,it looked like I hadn't slept for a month,and I came across a page saying your thyroid levels can do that.I got them checked ( I was due anyway) and it turns out they've gone over.My doctor dropped my thyroxine dose by 50mcg which he's never done before so it must have been a fair bit.<br /> I've been on the new dose for a month now,and I just feel like I'm deteriorating.Im losing time off work,which illness doesn't usually stop me.My heart is pounding 90 percent of the time.I just feel so weak.For the last few months my periods have been two days of hardly anything,and this month I've seen nothing at all.My weight has skydived and I'm not a big girl anyway,I can't afford to lose the weight.<br /> I don't know what to do,I've never felt like this,my body just feels like giving up,but I know it takes three months for the thyroxine to take proper affect.<br /> Does this sound normal to anyone? Or should I go back to the doctors.Just want my kids to have a nice Xmas <br />

Last edited by

6 Replies

oldestnewest
  • Hello lupififi

    I understand that you have been to have your eyes checked and they have reduced the dose of medications, A condition that is associated with your eyes can be diagnosed as Graves disease this would effect the eyes and you really need to see a Specialist regarding this. When at the optician you said that they reduced your medications, that could cause the symptoms that you are suffering from including weight loss etc. and cause a weight loss period problems etc. If the medications need looking into you may develop a Thyroid storm. Now I would advise you see your GP, He/She should have been involved when the dose of medicine was reduced.

    With regard to the position you find yourself in make an appointment to see your GP, It may be the GP will make an appointment to see an Ophthalmic Specialist because of your eyes, in fact it may be a good idea to call your surgery for a chat with the GP, and will be able to up the tablets you take on a tempory basis until he sees you

    All I need to do now is say, realise I am not a doctor or Specialist, all I suggest is that you see your GP He knows your conditions If you need support you know we are here.

    Good luck

    BOB

  • My gp has dropped my thyroid medication,because I've been taking too much,so it's gone over.Ive never really understood the thyroid number and to be fair I've never asked,he just tells me to take more or take less,but he's never made such a difference to the dosage.Ive been taking the lower dosage for a month now and the symptoms seem worse.I've made an appointment on Thursday to see my gp again and see if there's anything he can do.Thats the thing I'm worried about- thyroid storm.Im normally tested every three months because it changes all the time,so I'm just hoping he won't say he can't do anything.Its my first day back at work today this week and I feel like I've done a whole week.Ive noticed today my eyelids seem to be a little droopy as well.The symptoms are just stacking up,and constant diarrhoea.

  • if you are constantly having to adjust doses of medicines that should be able to be stabilised, then I'd really wonder if you have a malabsorption problem of some kind (that is causing erratic absorption of the oral medications you take). That used to happen to me a lot - to the point where I used to tell my GP that it was useless giving me any pills because I either didn't absorb them, or they hit me a lot harder than they should have. Then, I finally got diagnosed with coeliac disease and that explained everything. Since being diagnosed, I haven't had any problems with malasorption of medicines, and I haven't been anaemia or had low B12. It might be worth asking your GP to run a coeliac screening test.

  • I've had it tested three times lol,believe me when I say I've been tested for everything .The doctors always said its pretty normal for my thyroid to fluctuate a little,he says his is the same.Im just concerned because you hear of thyroid storms and how dangerous they are and the symptoms I'm feeling are pretty severe,just don't want to be bugging the doctor they already think I'm a nut job lol

  • Well I've got my appointment today so hopefully my GP can help me,and hopefully I won't turn into a blubbering mess lol.

    I'm just really hoping he doesn't say I have to wait two months for my TF to be checked again.fingers crossed

  • Well just had my docs appointment and he's dropped my thyroxine another 25mcg,but the earliest I can have a blood test is January 9 th or it won't reflect the change.sooner than I hoped,but still knowing I'm going to be a mess over Xmas,is hard.

    I WILL not spoil my family's Xmas,so it's gonna be painkillers,pain gel heat pads all the way lol.

You may also like...